I took fluoxetine (prozac) and now its 3 years i stopped but the side effects like sexual dysfuncction are still there, i cant concentrate properly and have dampered feelings. I read that brupropione is the drug of choice to counter these side effects. But will the benefit remain after i quit brupopion or will they fade away and, who knows, leave other side effects behind?
Wellbutrin - After you "heal" from depression, does the benefit fade or does it last?
- 14 Jun 2011 by nostromo
- prozac, wellbutrin, depression, fluoxetine, side effect, sexual dysfunction, ssri induced
Added 15 Jun 2011:
my main question is: when i stop taking buporpion, will the effects fade? will i have to take it for life? or will it leave other scars behind, instead of what has been sexual dysfunction for fluoxetine?
Added 15 Jun 2011:
I have been diagnosed Dysthymic depression, which was rooted for about 5 years before i started taking fluoxetine (which i did for 7-8months) and which i dropped 3 years ago.So this makes 8 years now.
Another symptom i have is surely hypersomnia and lack of appetite. Also, the classic "not liking to interact with people" thing, but thats a classic i guess.
In the past four months, i have been working out regularly, twice a week, went to work with my bicycle when i could, tried to eat healthy. There has been a bit of improvement, but i really cant do more of what I'm doing ATM, its gonna be hard to maintain this routine. Attention Deficit Disorder might be an option, really, but I'm not over-active or anything, more like losing myself in thoughts staring at stuff or out of the window... I really feel i could almost do it alone, or with A LITTLE help by some medication.. mainly to fix back my sexual dysfunction, which is what troubles me most.
15 Jun 2011
Nostromo, I was one of the ones who could not take wellbutrin. Im sorry I can't answer your question but hang in there someone will come on and help you out. Sometimes it takes awhile to get an answer, but I just didn't want you to think no one had see your question. Im sorry I can't help you but will find someone who can.
15 Jun 2011
Wellbutrin does counteract the sexual dysfuction for some people while they are taking another antidepressant. You sounds like you maybe suffering symptoms of depression rather than still suffering side effects from the Prozac especially if it has been more than 6 weeks since you took the Prozac. Your symptoms of sexual dysfunction, inability to concentrate and dampered feelings could be corrected by the Wellbutrin. You would probably have to stay on it though to get continued relief if your symptoms are from depression rather than the Prozac.
15 Jun 2011
Hello nostromo, i have a couple of suggestions that may be worth your while checking out. Firstly i had my testosterone level checked and found it was nearly zero. I had a six month injection in the bum program and i only had to think about women and i was solid as a rock. This program also give me back some confidence and that manly feeling that was missing for so long. Another test i had done was for B1 and that also was very low, once i had the treatment it picked up my energy level and made life all that more liveable. When one feels manly again the other problems in life also seem not so bad and more manageable. Good life my friend. Brewstercharli.
15 Jun 2011
Dear Nostromo, I think they may be working on the site tonight doing maintenance and updating it as I true to look up bupropion in drugs a to z and instead of the normal listing of the medication definition And other info, it threw mo a miscellaneous page on meds. The best I could determine is it is the same thing as wellbutrin, but I am not sure on that. If it is, and it is an ssri or ssnri and you just switched from another ssri, the effects may linger for a whil, as to whether it will fade quickly, slowly or not at all is up to your brain WHILE you are on it. Once you come off, that particular side effect should stop, however, sexual side effects are known to occur with depression, and with antidepressants. I urge you not to give up hope, as it could very well improve soon. All antidepressants act differently in different people. I am not sure if you are male or female, but either way, please have a thorough check up with your reg.
Dr and have a hormone panel done, your testosterone level checked, and your thyroid, these are blood tests. A condition in men called Low-t is also the cause of sexual problems and can cause depression and many other conditions. You can look the condition Low-t up in Wikipedia.org and see if any of the symptoms fit you besides the sexual side effects and depression. Women can suffer from an imbalance of hormones too and even have lower testosterone than they should. Thyroid problems can cause hormone imbalances, shifts, or drops and can also be a factor in depression. It won't hurt to have this bloodwork done, it may help. Hope you get better soon.
15 Jun 2011
This isn't a complete answer, but I just want to bring to your attention a few things:
-First, it is rare to find someone who becomes "healed" from depression and no longer takes any medication. (It's not impossible, but very difficult.) I'm not sure if you took or are still taking any other meds besides the Prozac, but it seems like you may need to consider something more long-term rather than taking something for a few years then stopping. (Just something to keep in mind... )
-Second, although you may not consider yourself "depressed", sadness is not the only symptom. Not being able to concentrate, loss of interest (including Sexual dysfunction), and damper feelings could all be symptoms of depression. If that is the case, you may have just not found the right antidepressant yet. (Although there are plenty of other possibilities with those symptoms too. It may help to look into other options as well. Maybe the possibility of ADD or something similar? But that needs to be discussed with your doctor.)
Overall my main point I want to make to you is that there is a possibility that it would be beneficial to continue a medication long-term. I understand people oftentimes don't want to feel like they "need" medication, so they try to get off of it as soon as they feel better. But that could just make your situation worse, especially if the medication was helping you in other aspects (aside from the side effects.) But it's up to you (and your doctor) to decide whether the benefits of being off a medication outweigh the benefits of being on it. It's not the worst thing in the world to have to take medication daily: the majority of the population does!
I wish you the best and hope you find a solution for your situation. Keep us posted!
16 Jun 2011
Hi Nostromo, You caught my attention by mentioning the staring and ( I call it ) getting lost inside your self. I did not mention it because I didn't see where any one else was bothered by this. I'm sorry to hear you have the same problem as I. including the sexual dysfunction, but at the same time, I feel better knowing I'm not the only one. I am so bad that I havn't dated for 8 yrs. because I know that sooner or later this problem will have to be dealt with if I date. For some reason I've always been attracted to mans men and I've found it to be true, they work hard and play hard and are very sexual. I dont want to fall for a guy just to lose him because he'd have to go celebut. My husband died 8 yrs. ago and I swore I'd never set my self up having to fake it night after nite.
Getting up every AM dreading bed time and trying to stay up till he falls asleep and dealing with all the arguments around this topic, all the while trying to convince him there isnt a problem and "yes" I really do love him. Now my life is pretty much over except for grandkids, but I always wanted more than just that and I never dreamed I.d grow old alone, but here I am. Not that my gr.kids arent the most important thing in my life. I just wanted my own life also. What I'm saying to you is, don't let this problem go unchecked. Do what you have to do, no matter what because you do not want to end up like me. I only have a couple good years left, as far as energy and looks go to be interesting to some one and here I am alone every nite wasting away. I want to get back to that staring thing. I do that so deeply sometimes that I need to force myself out of it for fear I could almost have an out of body experience. I would really like that but I fear I wouldnt get back. Does this sound familiar to you? you're the first one I've seen having the same symptoms as I. Good Luck to You! Mustangsal
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sexual Dysfunction, SSRI Induced - I discharge very quickly during sex and the semen very light?Any?
1 answer • 1 Jul 2010
Citalopram seems to really work for me, but the sexual side effects (problems with achieving orgasm) really sucks. Does anyone know if switching from ...
2 answers • 7 Jun 2011
Sexual Dysfunction, SSRI Induced - will wellbutrin help me as much as citalopram, want some sex life
Does anyone know what will help me at least try to have some kind of sex life. I'e been on citalopram for about six months now, and even though ...
3 answers • 16 Jun 2011
I have used illegal drugs in the past, none for the last 4 years. I am worried my doc. will not let me have wellbutrin. It seems like the best drug ...
6 answers • 25 Sep 2011
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
... and starting wellburtin. I was worried she would not go for that. All that worry for nothing. Well unless I develop serotonin syndrome, or Status ...
6 answers • 4 Oct 2011